Blood Pressure Home > Lotrel Sexual Side Effects
Impotence and decreased sex drive are a couple of the sexual side effects that have been reported by people taking Lotrel. Given how rarely these conditions are reported (less than 1 percent of patients) and how common they are within society today, it is difficult to know whether these problems are caused by Lotrel or something else. However, if you develop any sexual side effects while taking Lotrel, be sure to talk with your healthcare provider.
Lotrel Sexual Side Effects: An OverviewLotrel® (benazepril hydrochloride and amlodipine) is a combination ACE inhibitor/calcium channel blocker that is used to treat high blood pressure. As with all medicines, Lotrel has some possible side effects. Some of these side effects can affect a person's sexual well-being. In the case of Lotrel, sexual side effects that have been reported include:
- Decreased sex drive (libido).
- Impotence. Impotence is usually defined as a total inability to achieve an erection, an inconsistent ability to do so, or a tendency to sustain only brief erections. Essentially, impotence is the repeated inability to get or keep an erection firm enough for sexual intercourse. Impotence is also known as erectile dysfunction (ED for short).
In clinical studies documenting Lotrel side effects, a decreased sex drive or impotence was reported in less than 1 percent of people taking the drug. Given how rarely these conditions were reported and how common they are within the general population, it is difficult to tell whether these side effects are because of the medication, other factors, or a combination of both.
Lotrel Sexual Side Effects: SuggestionsIt is impossible for your healthcare provider to know whether you will develop any sexual side effects while taking Lotrel. Also, if a person does develop sexual side effects, it is difficult to know whether these problems are caused by another condition or by Lotrel alone.
However, if you develop any sexual side effects while taking Lotrel, be sure to talk with your healthcare provider. He or she may be able to diagnose the cause of your symptoms. There are also treatments that he or she can recommend, such as an erectile dysfunction medication. If your symptoms continue to be bothersome or if your healthcare provider believes the medicine is causing your problem, he or she may recommend trying another blood pressure medicine.